Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 56, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 4, 2017, 4:22 PM CDT for 5 counties in Oklahoma. It was in force for 38 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2017, 4:22 PM CDT (21:22 UTC)
- Expired
- Apr 4, 2017, 5:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Creek County, OK, Okfuskee County, OK, Okmulgee County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 4:26 PM CDT | HAIL 0.88 | Beggs, OK | OK-16 AND US-75 NEAR BEGGS |
| Apr 4, 4:30 PM CDT | HAIL 1 | Beggs, OK | PEA TO QUARTER SIZE HAIL IN BEGGS. |
| Apr 4, 4:48 PM CDT | HAIL 0.75 | Bixby, OK | 146TH AND MEMORIAL |
| Apr 4, 4:50 PM CDT | HAIL 1 | 2 E Glenpool, OK | 151ST AND PEORIA |
| Apr 4, 4:52 PM CDT | HAIL 1.25 | Tulsa, OK | MEMORIAL AND 151ST |
| Apr 4, 4:53 PM CDT | HAIL 1.75 | Broken Arrow, OK | NEW ORLEANS AND ELM |
| Apr 4, 4:55 PM CDT | HAIL 0.75 | 1 S Tulsa, OK | 71ST AND MEMORIAL |
| Apr 4, 5:00 PM CDT | HAIL 1 | 3 Ene Jenks, OK | |
| Apr 4, 5:00 PM CDT | HAIL 1 | 4 Nw Broken Arrow, OK | |
| Apr 4, 5:02 PM CDT | HAIL 0.88 | Broken Arrow, OK | 41ST AND GARNETT |
| Apr 4, 5:04 PM CDT | HAIL 0.75 | Tulsa, OK | 81ST AND SHERIDAN |
| Apr 4, 5:05 PM CDT | HAIL 1.75 | Broken Arrow, OK | 71ST AND MEMORIAL |
| Apr 4, 5:05 PM CDT | HAIL 1.75 | Tulsa, OK | 65TH AND MEMORIAL |
| Apr 4, 5:10 PM CDT | HAIL 1 | Tulsa, OK | 41ST AND GARNETT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 2:31 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 383 m²/s²
- 0-3 km storm-relative helicity
- 758 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
835
WUUS54 KTSA 042122
SVRTSA
OKC037-107-111-143-145-042200-
/O.NEW.KTSA.SV.W.0056.170404T2122Z-170404T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
422 PM CDT TUE APR 4 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southeastern Creek County in northeastern Oklahoma...
Northwestern Wagoner County in northeastern Oklahoma...
Northwestern Okmulgee County in northeastern Oklahoma...
Tulsa County in northeastern Oklahoma...
North central Okfuskee County in east central Oklahoma...
* Until 500 PM CDT
* At 421 PM CDT, a severe thunderstorm was located 6 miles southeast
of Slick, moving northeast at 60 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Bixby...
Sapulpa... Jenks...
Okfuskee... Glenpool...
Coweta... Kiefer...
Beggs... Mounds...
Kellyville... Slick...
Preston... Stonebluff...
Welty... Oneta...
Okmulgee State Park... Turley...
This includes Interstate 44 between mile markers 208 and 232.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3616 9605 3617 9600 3622 9600 3625 9598
3601 9552 3586 9574 3586 9577 3583 9577
3551 9621 3562 9647
TIME...MOT...LOC 2121Z 216DEG 57KT 3570 9621
HAIL...1.25IN
WIND...60MPH
$$
Lacy1 follow-up statement
718
WWUS54 KTSA 042129
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
429 PM CDT TUE APR 4 2017
OKC107-042138-
/O.CAN.KTSA.SV.W.0056.000000T0000Z-170404T2200Z/
Okfuskee OK-
429 PM CDT TUE APR 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OKFUSKEE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern and east central Oklahoma.
LAT...LON 3616 9605 3617 9600 3622 9600 3625 9598
3601 9552 3586 9574 3586 9577 3583 9577
3555 9616 3555 9619 3564 9619 3564 9645
TIME...MOT...LOC 2128Z 216DEG 57KT 3579 9613
$$
OKC037-111-143-145-042200-
/O.CON.KTSA.SV.W.0056.000000T0000Z-170404T2200Z/
Creek OK-Wagoner OK-Okmulgee OK-Tulsa OK-
429 PM CDT TUE APR 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHEASTERN CREEK...NORTHWESTERN WAGONER...NORTHWESTERN OKMULGEE
AND TULSA COUNTIES...
At 428 PM CDT, a severe thunderstorm was located 4 miles northwest of
Beggs, moving northeast at 65 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Bixby...
Sapulpa... Jenks...
Glenpool... Coweta...
Kiefer... Beggs...
Mounds... Kellyville...
Slick... Preston...
Stonebluff... Oneta...
Okmulgee State Park... Turley...
Liberty... Hectorville...
This includes Interstate 44 between mile markers 208 and 232.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3616 9605 3617 9600 3622 9600 3625 9598
3601 9552 3586 9574 3586 9577 3583 9577
3555 9616 3555 9619 3564 9619 3564 9645
TIME...MOT...LOC 2128Z 216DEG 57KT 3579 9613
HAIL...1.25IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 2:51 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Apr 4, 2:51 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 251 PM CDT Tue Apr 4 2017 .DISCUSSION... Vigorous upper wave currently moving out of the Texas panhandle will approach from the west this afternoon/evening with the threat for severe weather. Surface low was located east of Fredrick with a warm front extending into northeast Oklahoma. As surface low tracks northeast, warm front is forecast to lift north to near I-44 by mid/late afternoon. Strong to severe thunderstorms will likely develop near the frontal boundary across northeast Oklahoma by late afternoon as cap continues to erode with strong surface heating. Moderate instability, coupled with strong shear, will initially support a large hail threat with storms transitioning to a hail/damaging wind threat as convective line moves into northwest Arkansas this evening. There is a limited tornado threat with any supercells that develop near the warm front across NE OK, however the main inhibiting factor remains the lack of deeper low level moisture. Main severe threat will end shortly after midnight as storms move east of northwest Arkansas. Behind departing system, cold/breezy conditions are expected into the day Wednesday with scattered showers across NE OK/NW AR. Surface high settles over the region Thursday night and with clear skies a freeze appears likely over portions of Eastern Oklahoma and northwest Arkansas early Friday morning. Upper ridge begins to build back into the Southern Plains Friday into the early part of the weekend with warmer conditions. Strong upper jet streak will move out of the desert southwest during the day Sunday with showers/thunderstorm chances increasing along approaching Pacific front Sunday night into Monday. && .PRELIMINARY POINT TEMPS/POPS... TUL 48 63 42 66 / 80 30 10 0 FSM 54 63 42 67 / 80 40 10 0 MLC 52 66 41 69 / 70 20 10 0 BVO 45 63 36 68 / 80 30 10 0 FYV 48 56 36 61 / 80 50 10 0 BYV 50 56 41 60 / 80 50 10 0 MKO 50 62 40 67 / 80 30 10 0 MIO 48 60 39 62 / 80 50 10 0 F10 50 64 41 68 / 60 20 10 0 HHW 52 66 41 70 / 50 10 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...23 LONG TERM....12
Hazardous weather outlook, Apr 4, 12:59 PM CDT, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1259 PM CDT Tue Apr 4 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1259 PM CDT Tue Apr 4 2017 ...SEVERE WEATHER EXPECTED THIS AFTERNOON AND EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Mainly Northeast and East Central Oklahoma into far Northwest Arkansas. ONSET...After 4 pm. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and Western Arkansas. ONSET...After 4 pm. AREA AT GREATEST RISK...Along and just southeast of Interstate 44. FLASH FLOOD. RISK...Limited. AREA...North of Interstate 40. ONSET...after 6 pm. HEAVY RAIN. RISK...Limited. AREA...North of Interstate 40. ONSET...After 6 pm. SIGNIFICANT WINDS. RISK...Limited. AREA...Northeast OKlahoma. ONSET...After Midnight. FIRE WEATHER DANGER. RISK...Limited. AREA...Southeast Oklahoma. ONSET...Ongoing. DISCUSSION... Scattered severe thunderstorms are expected to develop between 3 and 5 pm this afternoon in advance of an area of low pressure tracking from southwest Oklahoma to southwest Missouri. Winds aloft will be favorable for supercells to develop and large hail up to softball size is possible with the strongest storms. A limited tornado potential will exist in advance of the area of low pressure and along a stalled frontal boundary which is expected to be near, or just south of, Interstate 44 by late this afternoon. Low level moisture will be a limiting factor for the tornadic potential, however locally intense outflow winds may also result in vicinity of any supercells. Storms will spread into western Arkansas by the early evening hours. Instability will be less across this area, however the passing strong storm system will help maintain some risk of severe weather through the evening hours. The severe weather potential will end around midnight. Locally heavy rainfall is possible north of Interstate 40 this evening into tonight as widespread rains develop. A strong cold front will follow the storms system with strong northerly winds spreading into the region tonight. There will also be a limited fire spread potential through late afternoon along and south of Interstate 40 as temperature warm to around 80 degrees with south winds of 10 to 20 mph. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...High Wind Potential. THURSDAY through FRIDAY...No Hazards. SATURDAY...High Wind Potential. SUNDAY...Thunderstorm Potential...High Wind Potential. MONDAY...Thunderstorm Potential...Heavy Rain Potential. EXTENDED DISCUSSION... Gusty winds and much cooler temperatures will prevail on Wednesday. Temperatures will warm by the weekend with gusty southerly winds returning on Saturday. Thunderstorm chances return by early next week. weather.gov/tulsa Contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:36 AM CDT | River Flood Warning | TSA | Ottawa | 4 days |
| Apr 4, 3:46 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 44 min |
| Apr 4, 4:06 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 39 min |
| Apr 4, 4:34 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 41 min |
| Apr 4, 4:47 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Tulsa, Wagoner | 43 min |
| Apr 4, 4:52 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 21 min |
| Apr 4, 5:16 PM CDT | Special Weather Statement | TSA | Tulsa | 29 min |
| Apr 4, 5:18 PM CDT | Special Weather Statement | TSA | Okmulgee | 27 min |
| Apr 4, 5:20 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Tulsa | 40 min |
| Apr 4, 5:23 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa, Rogers | 52 min |
| Apr 4, 5:29 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Tulsa, Wagoner | 46 min |
| Apr 4, 5:32 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa, Wagoner | 28 min |
| Apr 4, 5:34 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 41 min |
| Apr 4, 5:41 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes | 34 min |
| Apr 4, 6:00 PM CDT | Special Weather Statement | TSA | Mayes, Rogers, Wagoner | 45 min |
| Apr 4, 6:03 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, McIntosh, Muskogee, Pittsburg | 42 min |
| Apr 4, 6:04 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 26 min |
| Apr 4, 6:06 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 39 min |
| Apr 4, 6:08 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Muskogee, Wagoner | 37 min |
| Apr 4, 6:25 PM CDT | Special Weather Statement | TSA | Osage | 35 min |
| Apr 4, 6:27 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, McIntosh, Muskogee, Sequoyah, Wagoner | 48 min |
| Apr 4, 6:29 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 46 min |
| Apr 4, 6:31 PM CDT | Special Weather Statement | TSA | Latimer | 29 min |
| Apr 4, 6:33 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes | 42 min |
| Apr 4, 6:40 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Muskogee, Pittsburg, Sequoyah | 35 min |
| Apr 4, 6:43 PM CDT | Special Weather Statement | TSA | Cherokee | 32 min |
| Apr 4, 6:58 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.